MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. TREK BONE MARROW BIOPSY KIT; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. TREK BONE MARROW BIOPSY KIT; BIOPSY INSTRUMENT
Catalog Number TKM1110
Medical Device Problem Codes Difficult to Remove (1528); Failure to Obtain Sample (2533); Device-Device Incompatibility (2919); Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
A patient underwent a bone marrow biopsy procedure; the doctor couldn't get out of the patient.The physician had to abort the procedure and start over because he couldn't get the ejector rod out of the ejector guide.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: additional information was received, and the file was reassessed for reportability and determined to be no longer reportable.Since an initial mdr was submitted, therefore, the file will remain assessed as a malfunction.G3, h6 (device).Section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
A patient underwent a bone marrow biopsy procedure, the doctor couldn't get out of the patient.The physician had to abort the procedure and start over because he couldn't get the ejector rod out of the ejector guide.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: one trek biopsy cannula was received for evaluation; no anomalies were observed.On functional testing, an in-house quick connect hub was used for the following functional test.An attempt to load the received cannula to the in-house quick connect hub was performed.An audible click was heard and the cannula stayed in position within quick connect hub.An attempt to offload the cannula from the in-house quick connect hub was performed and was successful.No resistance was felt when the device was removed from the quick connect hub.Therefore, the investigation is inconclusive for the reported failure to obtain sample and device-device incompatibility as the incomplete setup was return for evaluation.A definitive root cause for the device-device incompatibility and failure to obtain sample could not be determined based upon the provided information.It is unknown whether patient and/or procedural issues contributed to the reported event.Labelling review: as the reported event did not allege a labelling or use related issue, a labelling review is not required.D4 (unique identifier (udi)#, g3, h6 (component, method).Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
TREK BONE MARROW BIOPSY KIT
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CAREFUSION MANNFORD
400 foster rd
mannford OK 74044
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key22174486
Report Number2020394-2025-00852
Device Sequence Number12720053
Product Code KNW
UDI-Device Identifier00801741201370
UDI-Public(01)00801741201370(11)250117(17)271231(10)0001605520
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K213896
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberTKM1110
Device Lot Number0001605520
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2025
Supplement Date Received by Manufacturer10/18/2025
11/28/2025
Initial Report FDA Received Date06/10/2025
Supplement Report FDA Received Date10/30/2025
12/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient RaceWhite